Alert archive / California / Freeze Watches in 2007
Freeze Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Jan 12, 2007, 2:13 PM PST. It took effect at Jan 14, 2007, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 12, 2007, 2:13 PM PST (22:13 UTC)
- In effect from
- Jan 14, 2007, 12:00 AM PST
- Expired
- Jan 13, 2007, 10:05 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 122213 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 213 PM PST FRI JAN 12 2007 CAZ001-002-131115- /O.NEW.KEKA.FZ.A.0003.070114T0800Z-070114T1700Z/ /O.CON.KEKA.FZ.W.0002.070113T0800Z-070113T1700Z/ REDWOOD COAST-MENDOCINO COAST- 213 PM PST FRI JAN 12 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. TEMPERATURES WELL BELOW FREEZING ARE EXPECTED AGAIN SUNDAY NIGHT IN THE COASTAL AREAS OF DEL NORTE... HUMBOLDT AND MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. READINGS ON SUNDAY MORNING SHOULD NOT BE AS COLD AS ON SATURDAY MORNING...BUT WIDESPREAD MID TO UPPER 20S CAN BE EXPECTED. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED. A FREEZE WARNING OR A FREEZE WATCH MEANS A FORECAST OF SUB- FREEZING TEMPERATURES. $$
2 follow-up statements
000 WWUS76 KEKA 131058 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 AM PST SAT JAN 13 2007 CAZ001-002-131700- /O.CON.KEKA.FZ.W.0002.000000T0000Z-070113T1700Z/ /O.CON.KEKA.FZ.A.0003.070114T0800Z-070114T1700Z/ REDWOOD COAST-MENDOCINO COAST- 258 AM PST SAT JAN 13 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A VERY COLD AIRMASS AND CLEAR SKIES WILL KEEP TEMPERATURES BELOW 30 DEGREES UNTIL 9 AM THIS MORNING. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING ONCE AGAIN TONIGHT THROUGH EARLY SUNDAY MORNING IN THE COASTAL AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. READINGS ON SUNDAY MORNING SHOULD NOT BE AS COLD THIS MORNING...BUT WIDESPREAD MID TO UPPER 20S CAN BE EXPECTED. A FREEZE WARNING MEANS A FORECAST OF WIDESPREAD TEMPERATURES BELOW 30 DEGREES. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED. A FREEZE WATCH MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES ARE EXPECTED...BUT NOT YET IMMINENT. $$ KENNEDY
000 WWUS76 KEKA 131805 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1005 AM PST SAT JAN 13 2007 CAZ001-002-141700- /O.UPG.KEKA.FZ.A.0003.070114T0800Z-070114T1700Z/ /O.NEW.KEKA.FZ.W.0003.070114T0800Z-070114T1700Z/ REDWOOD COAST-MENDOCINO COAST- 1005 AM PST SAT JAN 13 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING ONCE AGAIN TONIGHT THROUGH SUNDAY MORNING IN THE COASTAL AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. WIDESPREAD TEMPERATURES IN THE MID TO UPPER 20S CAN BE EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS INCLUDING BRINGING PETS INSIDE. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED. TH $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Jan 12, 5:00 AM PST, 9 hours 13 minutes earlier.
Area forecast discussion, Jan 12, 5:00 AM PST, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 500 AM PST FRI JAN 12 2007 .SYNOPSIS...A COLD AND DRY AIR MASS WILL PERSIST ACROSS NORTHWEST CALIFORNIA THROUGH SATURDAY MORNING. A GRADUAL WARMING TREND WILL THEN TAKE HOLD AND PERSIST THROUGH EARLY NEXT WEEK. && .DISCUSSION...THE COLD UPPER LEVEL LOW AND TROUGH IS NOW WELL EAST OF THE CWA...BEHIND THE TROUGH A COLD AND DRY AIRMASS HAS MOVED OVER NORTHWEST CALIFORNIA. ALONG THE NORTH COAST...A LIGHT OFFSHORE WIND DEVELOPED AFTER MIDNIGHT AND THIS MODERATED SOME OF THE LOW TEMPERATURES. HOWEVER...ANY LOCATION NOT IMPACTED BY THE DOWNSLOPE NORTHEAST WIND WILL HAVE MINIMUM TEMPERATURES IN THE 20S...AS THE DEW POINTS ARE IN THE 20S ALONG THE COAST. SO HAVE CONTINUED THE FREEZE WARNING FOR THE COASTAL REGION OF THE CWA. THE FREEZE WATCH CONTINUES FOR TONIGHT FOR THE COASTAL REGIONS. MODEL GUIDANCE CONTINUES TO INDICATE THAT THE MID LEVELS WILL NOT WARM TODAY AND OVERNIGHT. THE 1000 TO 500MB THICKNESS VALUES ARE VERY SIMILAR BETWEEN THIS MORNING AND SATURDAY MORNING. THE AIRMASS WILL REMAIN DRY AND THE OVERNIGHT DEW POINTS ARE FORECAST TO BE IN THE UPPER TEENS TO LOWER 20S. THE MOS GUIDANCE STILL INDICATES COLDER TEMPERATURES FOR SATURDAY MORNING THAN THIS MORNING...WITH A LOW OF 18 DEGREES FAHRENHEIT FORECAST AT THE ARCATA AIRPORT. HOWEVER...I KEPT THE LOWS IN THE 20S...AS THE OFFSHORE FLOW IS EXPECTED TO HAVE SOME MODERATING AFFECT ON THE MINIMUM TEMPERATURES. AS THE UPPER LEVEL LOW AND TROUGH MOVES FURTHER TO THE EAST...A STRONG UPPER LEVEL RIDGE BUILDS OVER THE EASTERN PACIFIC...AND THE MID LEVELS WILL WARM. THIS RIDGE IS EXPECTED TO HOLD THROUGH TUESDAY. SO ALONG WITH A GRADUAL WARMING TREND...IT WILL REMAIN DRY OVER HOLIDAY WEEKEND. THE RIDGE AXIS WILL MOVE ASHORE ON TUESDAY...AS AN UPPER LEVEL TROUGH APPROACHES THE COAST. FOR WEDNESDAY AND THURSDAY...THE MODELS STILL HAVE DIFFERING SOLUTIONS ON HOW THE APPROACHING UPPER LEVEL TROUGH WILL ULTIMATELY BEHAVE. LATEST GUIDANCE POINTS TO A CUT-OFF LOW DEVELOPING OFFSHORE...RATHER THAN PUSHING ASHORE UNDERNEATH THE RIDGE. WHILE THIS SOLUTION APPEARS MORE REASONABLE...CONFIDENCE REMAINS LOW IN THE CURRENT SOLUTION OF THE PLACEMENT OF THE CUT-OFF LOW. ANY IMPACT ON NORTHWEST CALIFORNIA WILL DEPEND ON HOW FAR OFFSHORE THE LOW REMAINS AS IT DRIFTS SOUTHWARD. SO HAVE CONTINUED WITH THE CURRENT DRY FORECAST THROUGH DAY 7. KENNEDY && .AVIATION...A VERY COLD AND DRY AIRMASS OVER THE REGION COUPLED WITH A LIGHT OFFSHORE FLOW WILL LEAD TO PREVAILING VFR CONDITIONS AT ALL NORTHWEST CALIFORNIA AIRPORTS THROUGH TONIGHT. PERIODS OF MVFR VSBYS CAN BE EXPECTED DURING THE EARLY MORNING AND OVERNIGHT HOURS...FROM LIGHT MIST IN LOCAL RIVER VALLEYS. EL && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS PT ST GEORGE TO PT ARENA OUT 60NM. FREEZE WARNING CAZ001-002 UNTIL 900 AM THIS MORNING. FREEZE WATCH CAZ001-002 FOR SATURDAY MORNING. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 12, 5:00 AM PST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 500 AM PST FRI JAN 12 2007 CAZ001-002-131300- REDWOOD COAST-MENDOCINO COAST- 500 AM PST FRI JAN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING CONTINUES UNTIL 900 AM THIS MORNING. SEE SFONPWEKA FOR DETAILS. A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT INTO EARLY SATURDAY MORNING AS RECORD LOW TEMPERATURES AND A HARD FREEZE ARE EXPECTED. SEE SFONPWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...NONE.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 10:16 AM PST | Freeze Warning | EKA | 23 hr |
Nearby
Freeze Watches in California, 2007Every freeze watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.